MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO; VASCULAR EMBOLIZATION DEVICE
Lot Number 0000320231
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2: age at time of event: over 18 years.
 
Event or Problem Description
It was reported that obsidio embolized.The target location was in the gastroduodenal artery (gda).The vessel size was 1 - 3mm.Obsidio was selected for use.After creating casting of the obsidio, the fellow was instructed by the physician to administer a large bolus of saline and obsidio material through aliquot technique.The reason for the use of the aliquot method was to re-use the microcatheter.The aliquot method resulted in a total of.6 ml of obsidio being used and the catheter, in use, being placed too close to the obsidio casting.The obsidio from the second bolus/aliquot, moved towards the branch point of the right hepatic artery.The flow of the vessel and injection of contrast during a hand injection run took the obsidio even more distal.The obsidio shut down the right hepatic artery supply.Action was taken to break up the obsidio into pieces using a microcatheter.Smaller pieces of obsidio traveled distally to the pancreas.Minor flow was achieved but not entirely.Imaging, post procedure, revealed the patient had pancreas flow shut down resulting into other complications like pancreas infarct.
 
Additional Manufacturer Narrative
A2: age at time of event: over 18 years.Image evaluation by mfr: the complaint device was not received for analysis.The site provided images of the embolized vessel, confirming the events of vessel occlusion and embolism.H3 other text: no device was returned.Images were reviewed.
 
Event or Problem Description
 
Event or Problem Description
It was reported that obsidio embolized.The target location was in the gastroduodenal artery (gda).The vessel size was 1 - 3mm.Obsidio was selected for use.After creating casting of the obsidio, the fellow was instructed by the physician to administer a large bolus of saline and obsidio material through aliquot technique.The reason for the use of the aliquot method was to re-use the microcatheter.The aliquot method resulted in a total of.6 ml of obsidio being used and the catheter, in use, being placed too close to the obsidio casting.The obsidio from the second bolus/aliquot, moved towards the branch point of the right hepatic artery.The flow of the vessel and injection of contrast during a hand injection run took the obsidio even more distal.The obsidio shut down the right hepatic artery supply.Action was taken to break up the obsidio into pieces using a microcatheter.Smaller pieces of obsidio traveled distally to the pancreas.Minor flow was achieved but not entirely.Imaging, post procedure, revealed the patient had pancreas flow shut down resulting into other complications like pancreas infarct.It was further reported that the gda was treated additionally with two 4mmx6cm coils.Subsequent contrast injection demonstrated no further extravasation and no flow to the gda.Diminished hepatic artery (rha) flow due to non-target embolization was also noted.Attempts were made to macerate the migrated conformable embolic with vigorous saline flushes via the microcatheter.Balloon maceration was also performed with a balloon occlusion microcatheter.This resulted in improved but persistently diminished flow within the rha and may have led to additional non-target embolization.
 
Additional Manufacturer Narrative
Image evaluation by mfr: the complaint device was not received for analysis.The site provided images of the embolized vessel, confirming the events of vessel occlusion and embolism.

Brand Name
OBSIDIO
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
OBSIDIO
2 scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18184607
Report Number2124215-2023-65027
Device Sequence Number7611029
Product Code KRD
UDI-Device Identifier00191506039332
UDI-Public00191506039332
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Lot Number0000320231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/22/2023
01/08/2025
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/14/2023
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON OCCLUSION MICROCATHETER: EMBOLX SNIPER; CATHETER: COOK 5F COBRA; MICROCATHETER: 2.8F TERUMO PROGREAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale